Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: confused and fed-up..again.. Ron Hill

Posted by Peter on February 18, 2003, at 16:36:41

In reply to Re: confused and fed-up..again.. Peter, posted by Ron Hill on February 18, 2003, at 16:26:33

> >But what is this Enada NADH you're taking? Never heard of it-I got an appt. w/my pdoc on Wednesday-maybe I'll mention it to him.
>
> Peter,
>
> NADH (coenzyme 1) is involved directly in the formation of dopamine and other neurotransmitters as well as being involved in a plethora of other essential biochemical reactions within the human body. Enada NADH is the only stabilized and absorbable form of NADH currently available. Enada NADH is licensed to many different distributors so several brand names of Enada NADH are on the market.
>
> Enada NADH was patented fairly recently (1995), so your pdoc might not be familiar with it. Therefore, do your homework before your appointment (if you have any interest in it) so you can take your research with you to show him/her. Check out the links at the bottom of this post. If you enter "NADH" in your search engine you will find more information but be prepared to wade through a lot of sites trying to sell the stuff.
>
> As I told you previously, it?s working remarkably well for me but it?s too early in my trial for me to start recommending it. However, I would recommend that if a bipolar patient decides to try it, the patient should be on a good moodstabilizer first.
>
> Peter, may I wonder out loud for a moment? I wonder if you could replace Adderall with Enada NADH and continue to increase your mood stabilization by ramping up the Lamictal and/or adding on an additional moodstabilizer, like Tripetal (for example)? Enada NADH is highly dopaminergic, but void of the stimulant related side effects. That's not a recommendation, I'm just wondering out loud.
>
> One cautionary note. I read an article discussing the fact that NADH does not work well for people that are abusing alcohol. It's got something to do with the equilibrium between NADH and NAD. I don't remember all the details, but if I recall correctly, alcohol abuse shifts the equilibrium reaction toward the NADH side of the equation resulting in a surplus of NADH. Therefore, adding more NADH via a supplement will be of no benefit.
>
> I wonder if this alcohol induced shift in equilibrium, which increases NADH, is part of the reason many untreated bipolar patients self medicate with alcohol. But this is complete speculation on my part.
>
> It would take some time for me to find the article where I read this alcohol/NADH information, but I'll look for it if you want to read it. Let me know if you do.
>
> As an aside and FWIW, as a bipolar patient I can not drink any alcohol. One drink can destabilize my mood states for several days thereafter.
>
>
> > I took lithobid-tried it twice, the second time for longer than the first-but it always made me feel weak, feable, and dizzy.
>
> Not to beat a dead horse, but what dose of Lithobid did you take. Did you ever try a very low dose, like say, 450 mg/day? If you can tolerate a low dose, perhaps you could use it as an add-on to the Lamictal.
>
> Let me know what the pdoc says on Wednesday. Do your homework so you can tell him/her what you want to try.
>
> -- Ron
>
>
> Here are some of the links discussing NADH:
>
> http://www.healthwell.com/hnbreakthroughs/mar98/nadh.cfm?path=hw
>
> http://www.ncbi.nlm.nih.gov/htbin-post/Entrez/query?uid=8101444&form=6&db=m&Dopt=b
>
> http://www.ncbi.nlm.nih.gov/htbin-post/Entrez/query?uid=9247090&form=6&db=m&Dopt=b
>
> http://www.ncbi.nlm.nih.gov/htbin-post/Entrez/query?uid=9013405&form=6&db=m&Dopt=b
>
> http://www.nadh.com/site7/SYSact20.htm#Top
>
> http://www.nadh.com/site7/RSdprs05.htm#Top
>
> http://www.smart-drugs.com/article-JamesSouth-NADH.htm
>
> http://www.nadh-priceinfo.org/
>
> http://qualitycounts.com/fpnadh.html
>
> http://www.immunesupport.com/library/showarticle.cfm/id/3118/T/Both/
>
> http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=PubMed&list_uids=12385067&dopt=Abstract
>
> http://www.immunesupport.com/library/powersearch2.cfm (Note: enter ?NADH? as keyword)
> Phil:
Thanks for the info. I'm just really beginning to agree with the last pdoc I went to for consultation who said I am not bipolar because there's no evidence of mania or hypomania. She said, after looking at the huge list of mood-stabilizers I've been on in the last 7 years, that it's obvious that mood-stabilizers are not the right meds for me, as every single one has failed in treating me and has just made me lethargic, like a lead weight is pinning me down to the ground. Bipolars wouldn't necessarily have this response. So adding another mood-stabiliser definitely doesn't sound like the right direction for me. But thanks a lot for these NADH links0I will check them out. As for the lithobid, I took the smallest possible dose you could take for about 3 weeks and felt like something tremendously heavy was pushing me downward-I couldn't walk without hunching over and I couldn't talk without mumbling. Exactly like I feel now on lamictal, and like I felt on neurontin and depakote. Yet my current pdoc continues to insist on mood-stabilizers.
Peter

>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Peter thread:201313
URL: http://www.dr-bob.org/babble/20030214/msgs/201598.html